MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE W/ LUER-LOK¿ TIP WITH VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE W/ LUER-LOK¿ TIP WITH VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303401
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd 3ml syringe w/ luer-lok¿ tip with vial access cannula plunger rod was damaged and leaked.This was discovered during use.No date/time or patient information was given.The following information was provided by the initial reporter: material no: 303401, batch no: 9060931.It was reported that plunger is not flush inside the barrel, causing the syringe to leak.Per customer email: there seems to be an issue with the bd 3ml syringe ref # 303401 (p/s 27638).Put in a safety net complaining that the medication is leaking out of the syringe on a few occasions.After physically looking at the syringe she handed me, i noticed that the plunger is not flush inside the barrel.
 
Additional Manufacturer Narrative
H.6.Investigation summary: five 3ml syringes with needle in blister packs from batch 9060931 (p/n 303401) were received and evaluated.It was observed one of the packages was opened and four were fully sealed.The syringe in the opened package appeared to have an insecure stopper condition where the stopper was not fully seated on the end of the plunger rod and was rejectable per product specification.The other four samples had no visual defects.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the insecure stopper defect is associated with the assembly process.Most likely there was a misalignment between the plunger rod and stopper dial.No corrective actions are necessary based on the defective rate identified.Batch 9060931 is considered in compliance with our product specification requirements.
 
Event or Problem Description
It was reported that bd 3ml syringe w/ luer-lok¿ tip with vial access cannula plunger rod was damaged and leaked.This was discovered during use.No date/time or patient information was given.The following information was provided by the initial reporter: material no: 303401 batch no: 9060931.It was reported that plunger is not flush inside the barrel, causing the syringe to leak.Per customer email: there seems to be an issue with the bd 3ml syringe ref # 303401 (p/s 27638).Put in a safety net complaining that the medication is leaking out of the syringe on a few occasions.After physically looking at the syringe she handed me, i noticed that the plunger is not flush inside the barrel.

Brand Name
BD 3ML SYRINGE W/ LUER-LOK¿ TIP WITH VIAL ACCESS CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8769117
Report Number1213809-2019-00711
Device Sequence Number16737088
Product Code FMI
UDI-Device Identifier30382903034018
UDI-Public30382903034018
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Catalogue Number303401
Device Lot Number9060931
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;